Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Mar 15, 2012, 3:08 PM CDT. It took effect at Mar 16, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 3:08 PM CDT (20:08 UTC)
- In effect from
- Mar 16, 2012, 1:00 PM CDT
- Expired
- Mar 16, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS83 KABR 152008 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 308 PM CDT THU MAR 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY... .VERY WARM AND WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON AS SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN PLAINS. ABNORMALLY WARM TEMPERATURES FOR THIS TIME OF YEAR ARE EXPECTED ACROSS THE REGION...WITH READINGS IN THE UPPER 70S TO THE LOWER 80S. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO AROUND 20 PERCENT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SUSTAINED SOUTH WINDS WILL PEAK BETWEEN 20 TO 25 MPH WITH GUSTS TO 35 MPH. SDZ267>270-160415- /O.UPG.KABR.FW.A.0002.120316T1800Z-120317T0100Z/ /O.NEW.KABR.FW.W.0002.120316T1800Z-120317T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 308 PM CDT THU MAR 15 2012 /208 PM MDT THU MAR 15 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 12 AND 17 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY AND BECOME LARGE DUE TO GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
539 WWUS83 KABR 160401 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1101 PM CDT THU MAR 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY... .VERY WARM AND WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON AS SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN PLAINS. ABNORMALLY WARM TEMPERATURES FOR THIS TIME OF YEAR ARE EXPECTED ACROSS THE REGION...WITH READINGS IN THE UPPER 70S TO THE LOWER 80S. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO AROUND 20 PERCENT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SUSTAINED SOUTH WINDS WILL PEAK BETWEEN 20 TO 25 MPH WITH GUSTS TO 35 MPH. SDZ267>270-161215- /O.CON.KABR.FW.W.0002.120316T1800Z-120317T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1101 PM CDT THU MAR 15 2012 /1001 PM MDT THU MAR 15 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY AND BECOME LARGE DUE TO GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOHR
716 WWUS83 KABR 160953 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 453 AM CDT FRI MAR 16 2012 ...CRITICAL FIRE WEATHER CONDITIONS SETTING UP TODAY... .VERY WARM AND WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AS SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN PLAINS. ABNORMALLY WARM TEMPERATURES FOR THIS TIME OF YEAR ARE EXPECTED ACROSS THE REGION...WITH READINGS IN THE UPPER 70S TO THE LOWER 80S. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO AROUND 10 TO 20 PERCENT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SUSTAINED SOUTH WINDS WILL PEAK BETWEEN 20 TO 25 MPH WITH GUSTS TO 35 MPH. SDZ267>270-161800- /O.CON.KABR.FW.W.0002.120316T1800Z-120317T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 453 AM CDT FRI MAR 16 2012 /353 AM MDT FRI MAR 16 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...LIGHT SOUTHEAST WINDS THIS MORNING WILL BECOME SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY AND BECOME LARGE DUE TO GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
718 WWUS83 KABR 161734 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1234 PM CDT FRI MAR 16 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .VERY WARM AND WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AS SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN PLAINS. ABNORMALLY WARM TEMPERATURES FOR THIS TIME OF YEAR ARE EXPECTED ACROSS THE REGION...WITH READINGS IN THE UPPER 70S TO THE LOWER 80S. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO AROUND 10 TO 20 PERCENT ACROSS CENTRAL SOUTH DAKOTA. SUSTAINED SOUTH WINDS WILL PEAK BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH. SDZ267>270-170100- /O.CON.KABR.FW.W.0002.120316T1800Z-120317T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 1234 PM CDT FRI MAR 16 2012 /1134 AM MDT FRI MAR 16 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269 AND 270. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...BETWEEN 10 AND 20 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY AND BECOME LARGE DUE TO GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TMT
751 WWUS83 KABR 170115 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 815 PM CDT FRI MAR 16 2012 ...RED FLAG WARNING EXPIRES... .SOUTH WINDS HAVE DECREASED AND THE RELATIVE HUMIDITY HAS INCREASED ACROSS THE REGION. SDZ267>270-170215- /O.EXP.KABR.FW.W.0002.000000T0000Z-120317T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 815 PM CDT FRI MAR 16 2012 /715 PM MDT FRI MAR 16 2012/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269 AND 270... CONDITIONS HAVE IMPROVED ACROSS THE REGION. THUS...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ MOHR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:51 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 15, 12:51 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1251 PM CDT THU MAR 15 2012
.UPDATE...
UPDATED AVIATION DISCUSSION BELOW FOR 18Z TAFS.
MADE A FEW MINOR UPDATES FOR CLOUDS AND HIGH TEMPS TODAY. MID AND
HIGH CLOUDS WILL PUSH EAST OF THE AREA BY 18Z WITH SUNNY TO MOSTLY
SUNNY SKIES EXPECTED DURING THE AFTERNOON AND EARLY EVENING. TEMPS
SHOULD BEGIN TO WARM NICELY AS SFC INVERSIONS ERODE QUICKLY WITH
HIGH MID-MARCH SUN ANGLE AND NO SNOW COVER.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH SATURDAY
MAIN FORECAST ISSUES INCLUDE PEAK TEMPERATURES...WINDS...AND
HUMIDITY AS FIRE WEATHER CONDITIONS DOMINATE THE SHORT TERM. WHILE
A WEAK WAVE ALOFT RESULTING IN MID/HIGH CLOUDS...DRY CONDITIONS
BELOW 10KFT WILL KEEP ANYTHING FROM REACHING THE GROUND. HIGH
PRESSURE OVERHEAD THIS MORNING WILL KEEP WINDS
LIGHT/VARIABLE...BUT AS IT MOVES EAST...SOUTHWEST LOW LEVEL FLOW
TAKES OVER. A WAVE MOVING NORTH OF THE REGION WILL BEGIN TO
INCREASE WINDS TONIGHT AND INTO FRIDAY. THE AIRMASS WILL NOT GAIN
MUCH MOISTURE DURING THAT TIME...BUT BETTER MIXING AND WARMER AIR
ALOFT WILL RESULT IN ANOTHER SHOT AT RECORD HIGHS...AND THUS THE
FIRE WEATHER HEADLINES. WINDS WILL DROP OFF FOR SATURDAY...AND
DESPITE LESS EFFICIENT MIXING...WARM AIR ALOFT REMAINS IN PLACE
AND THUS ANOTHER...THOUGH LESS IDEAL SHOT AT RECORD HIGHS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
FORECASTER CONFIDENCE IS INCREASING GIVEN THE FACT THAT THE 00Z
MEDIUM RANGE MODELS ARE NOW STARTING TO LOOK MORE SIMILAR WITH
THEIR EVOLUTION OF THE MID LEVEL FLOW PATTERN ACROSS THE CONUS.
GEM/ECMWF/GFS DETERMINISTIC RUNS NOW ALL TAKE ENERGY OUT OF THE
SOUTHWEST CONUS AND CUTOFF A MID LEVEL LOW OVER THE SOUTHERN
PLAINS ABOUT MIDWEEK.
MEANWHILE TO THE NORTH A SLOW MOVING FRONTAL BOUNDARY SHOULD EDGE
ACROSS THE FORECAST AREA FOR MONDAY THROUGH TUESDAY. THIS WOULD
APPEAR TO BE THE PERIOD OF TIME WITH THE HIGHEST POTENTIAL FOR
RAIN AS FRONT INTERACTS WITH LLM AND MIXED LAYER CAPES APPROACHING
1K J/KG. AND OF COURSE ANY MID LEVEL ENERGY COULD ADD SOME FUEL TO
THE FIRE. OUTSIDE OF THE MONDAY THROUGH TUESDAY PERIOD...ITS HARD
TO PINPOINT ANY DECENT CHANCE FOR MEASURABLE PCPN...AND THUS THE
FORECAST WILL REMAIN DRY FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.
OF COURSE THE STRONG LLJ OVER THE WEEKEND COULD FIRE UP
SOMETHING...BUT AGAIN HARD TO NAIL DOWN ANY PARTICULAR LOCATION
GIVEN LACK OF OTHER FOCI.
AS FOR TEMPERATURES...THEY WILL REMAIN WARM THROUGH THE
WEEKEND...BUT THEN SHOULD FALL BACK SOME FOR THE EARLY PART OF
NEXT WEEK. HOWEVER EVEN THOSE COOLER TEMPERATURES NEXT WEEK ARE
STILL EXPECTED TO BE ABOVE NORMAL.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL THRU FRIDAY EVENING AND BEYOND.
SOUTHERLY SFC WINDS WILL INCREASE BY LATE FRIDAY MORNING AND
PERSIST THROUGH THE DAY...WITH SPEEDS FROM 15 TO 30 KNOTS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER
MISSOURI COTEAU.
MN...NONE.
&&
UPDATE...CHURCH
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Mar 15, 4:06 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CDT THU MAR 15 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 406 AM CDT THU MAR 15 2012 /306 AM MDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON AS STRONG SOUTHERLY FLOW INCREASES ACROSS THE NORTHERN PLAINS. ABNORMALLY WARM TEMPERATURES FOR THIS TIME OF YEAR ARE EXPECTED ACROSS THE AREA. LOW HUMIDITY...WARM TEMPERATURES...AND GUSTY WINDS WILL RESULT IN VERY HIGH TO EXTREME RANGELAND FIRE DANGER. WARM AND DRY CONDITIONS CONTINUE INTO THE WEEKEND...ALTHOUGH WINDS WILL BE MUCH LESS INTENSE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.